Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Jun 8, 2004, 4:13 PM PDT for Napa County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 4:13 PM PDT (23:13 UTC)
- Expired
- Jun 8, 2004, 4:45 PM PDT
- In force
- 32 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Counties, with a storm outline in the text
County Napa County, CA
The radar
The Sacramento radar (KDAX), 67 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMTR 082313 SVRMTR CAC055-082345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 408 PM PDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NAPA COUNTY IN CALIFORNIA * UNTIL 445 PM PDT * AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF ANGWIN...OR ABOUT 25 MILES NORTHEAST OF SANTA ROSA...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 20 MILES EAST OF YOUNTVILLE AT 425 PM PDT HAIL UP TO ONE HALF INCHES IN DIAMETER HAS BEEN REPORTED AT THE GEYSERS IN NORTHERN NAPA COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3863 12256 3849 12241 3869 12220 3881 12241 $$ DYKEMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM PDT, 58 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
315 PM PDT TUE JUN 8 2004
.DISCUSSION...THE COOLING TREND WILL CONTINUE THROUGH WEDNESDAY AS
AN UPPER LEVEL LOW MOVES THROUGH CENTRAL CALIFORNIA THIS AFTERNOON
AND TONIGHT. TEMPERATURES AT THIS HOUR ARE RUNNING AROUND 3 DEGREES
COOLER THEN AT THIS TIME YESTERDAY. BREEZY CONDITIONS WILL PERSIST
THROUGHOUT OUR COUNTY WARNING AREA THROUGH WEDNESDAY WITH LATEST
OBSERVATIONS SHOWING SUSTAINED WINDS AT SFO AIRPORT TO 33 MPH WITH A
GUST TO 41 MPH. CONDITIONS AT THE GOLDEN GATE BRIDGE SHOW SIMILARLY
HIGH GUSTS OF 31 MPH.
LASTEST MODEL RUNS CONTINUE TO SHOW A VORT MAX SWINGING THROUGH
CENTRAL CALIFORNIA WITH COMPUTED LIFTED INDICES OF -4 AND 500 MB
TEMPS OF -24. UNSTABLE CONDITIONS ARE EXPECTED TO PERSIST THROUGH
THIS EVENING RESULTING IN A SLIGHT CHANCE OF SHOWERS AND POSSIBLE
ISOLATED THUNDERSTORMS FROM THE BAY AREA NORTH. THE NORTHEAST
CORNER OF SONOMA COUNTY AS WELL AS NORTHERN NAPA ARE ALREADY
BEGINING TO SEE ACTIVITY. HOWEVER THE LATEST MODEL RUNS MOVE THIS
SYSTEM THROUGH A BIT QUICKER LESSENING OUR CHANCES OF PRECIPITATION
OVER THE REGION FOR WEDNESDAY.
TEMPERATURES WILL BEGIN TO WARM ONCE AGAIN ON THURSDAY AS THIS LOW
IS KICKED EASTWARD AND WE RETURN TO A DRY NORTHWESTERLY FLOW
PATTERN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS AND SFO/MRY BAYS.
HORNEThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:50 PM PDT | Severe Thunderstorm Warning | MTR | Napa | 30 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.